| Model Number |
TT4.00F6-600 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Burn(s) (1757); Blister (4537); Localized Skin Lesion (4542)
| Date of Event |
04/26/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The investigation is underway.
Event or Problem Description
It was reported that a patient experienced blisters to the back of the leg after a thermage flx treatment to the upper knee.Blisters were observed on the back of the thigh.It was reportedly a delayed event, as no erythema, oedema or heat was present immediately post treatment.Nothing atypical was observed during the treatment.A stamping method was used, with copious solta coupling fluid and solta cryogen.The treatment tip was inspected prior to use and every fifty pulses, with no problems noted.The treatment level energy was low, at 1-3.The return pad was placed on the patient¿s lower back.The treatment was finished early due to the patient not experiencing any clinical endpoint and because the model did not want to increase the treatment level.A solta clinical trainer witnessed this treatment on the front of the leg, superior to the knee, and slightly lateral.The trainer noted that the model was flat on her back with the leg flat on the bed, and there is no way that device could have touched this area of the leg.The affected area of the leg was also not grid, and there was no access to the back of the thigh.The blistering was reported to the clinical trainer twelve days after the treatment was performed.The solta medical reviewer reviewed the provided patient images.Blisters are visible on the patient''s leg.The second picture shows red lesions.It is not clear if pictures are from one leg or two.Since the event happened in the area that was not treated, the medical reviewer deemed the event to be unlikely to be related to the device or procedure.
Event or Problem Description
The patient has reportedly recovered.The blisters have resolved, and some hyperpigmentation remans.The provider expressed confidence that the pigmentation will resolve over time.Since the blisters were healed with no treatment and the report noted that a permanent scar is unlikely, the solta medical reviewer changed the assessment to not serious.This event no longer meets reportability requirements.
Additional Manufacturer Narrative
As the tip was not retained, no product was returned for evaluation.A review of the manufacturing records showed all requirement were met.Final test verification specifications are acceptable.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot/device history review and trend analysis are considered acceptable, and the product is performing within anticipated rates.According to thermage flx user manual, burns and blisters are known possible side effects during a thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.The clinic reported they did not treat the back of the leg or thigh area.It in unknown how the patient developed blisters, but it was most likely unrelated to thermage.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.